Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement

Quick Start Forum Video Tutorial

    Forum-Tutorial-Screenshot
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

Anxiety, insomnia after injections

I had my third injection 5 days ago. The first two were in the Sacroiliac joint and the third was a lumbar transforaminal injection. All two weeks apart.

Having had a series of three ESIs in 2015, I was anticipating the initial discomfort, sleeplessness, facial puffiness, etc., to resolve after a day or two.

But I’m on day 5 and I feel very anxious, irritable, depressed and weepy. My sleep/wake cycle is messed up. I’m up all night, tired during the day but still “wired”.

Is there a cumulative effect of the steroid in the body? I’m scheduled to have another transforaminal injection in two weeks. Should I reschedule it for the following week to give my body a break or is there a desired “piggyback” effect from having the injections close together? 

I don’t know what worse, the pain (which I’m still having) or the side effects. 

advertisement

Comments

  • I’ve had 6 esi’s this year, all a month apart with the exception of my 4th and 5th which were about 3 months apart. I always had the sleeplessness side effect after all of mine. The more I had the worse the emotional and irritability side effects got. After my last one I was crying at the drop of a hat and I’m not normally a person who cries so I feel your frustration with that. It usually took my body a week or two to adjust and than I was fine. I’ve had both of the injections you had plus other locations. I hope they provide you relief!!

  • bren85, thanks, good to know :)

  • advertisement
  • So is it a similar feeling to taking oral steroids?  Prednisone for example.

  • suek66suek66 Posts: 11
    edited 02/24/2018 - 12:52 PM

    Yes, exactly like oral steroids.

  • MrNyleMrNyle Posts: 109
    edited 02/26/2018 - 12:17 AM

    Thank you so much for confirming that.  I can't take oral steroids for that exact reason.  I already have an existing anxiety disorder and the oral steroids made it so much worse.  I've been avoiding ESIs because of the more serious side effects, but this one sounds like it's much more common.

  • advertisement
advertisement
Sign In or Register to comment.